I've been on Tramadol for 3 yrs. as high as 400 mg a day..I weaned down myself after knee surgery. I can't take most narcotics as I get anaphylaxis from them. I am now withdrawing only a quarter pill a week and I have all the horrible physical withdrawal sx along with severe depression. NO ONE takes me seriously as this is such a small amount of drug. I have always had anxiety and depression, but never this bad. I feel psychotic as I have never ever been addicted to anything that I couldn't come off with relatively little discomfort. I came off of Klonopin after 10 yrs. easier than this... does anyone know why this is soo bad, I am drained, thought about checking myself into a psych ward because the depression is so bad... how long does it take to leave your system? I am down to 1.5 tabs per day now and I can't imagine dropping any further... does anyone have info about an easier way to do this? Or am I on my own?? Do they make a liquid Tramadol so I could wean slower? I hate relying on drugs... and I am bullshit that this is marketed as "not a real opiate"... clearly it is worse than many... thanks all...
2 Jun 2011
Hi I am day 3 of tramadol withdrawal. This is hell, I'm going to be honest. But, after day 2-3 depending how ur body reacts, things will slowly get better. I would rather give birth to a 20 lb baby while getting root canal. This was the hardest thing I ever did. I kept looking up "tramadol withdrawals" and found so much support. Stick with it, it will be all worth it. Day 3 for me is alot better. I'm coming out of this fog I was in. I still have no energy and my body aches but baths and naps help. It will get better and it will make u a stronger person. This med is evil and I will never touch it again!
2 Jul 2010
I've also been on Tramadol for some time, and hate the thought of the withdrawals being so bad, although, from what I've heard, it is so bad due to the fact that you're withdrawing from not only a narcotic, but also a SNRI at the same time - making it a low potency drug, however an awful thing to stop if taken for a long time. If your doctor isn't able to help, I'd go to a different one. I can't help but imagine that they could give you a low dosage of an SNRI (such as Cymbalta) to relieve part of the withdrawals, and just concentrate on the opioid effects first. Then, as you go lower on the Tramadol, increase the SNRI, until you're off of the Tramadol. Then... wean yourself off of the SNRI - keeping the two elements of the withdrawal separate vs. taking on two things at the same time.
I am not a doctor or an expert of any sort, but I can't help but imagine that there's a better way of doing this. I know that Methadone withdrawal for example can be so bad, that they sometimes switch you over to another Opiate such as Morphine, as it's supposedly easier to get Morphine out of the system vs. Methadone in certain cases. Considering that Tramadol has the same strength as does Codeine, maybe switching over to a low dosage of an SNRI and a low dosage of a different synthetic opioid (due to the fact that Codeine is an Opiate and therefore not an option) would make sense. These are just thoughts - and there may be another much better way, but ultimately, your doctor should be able to help, and the one to give you options, and if he can't, I'd switch doctors. A doctor that doesn't believe you, and has no compassion, is not a good doctor in my opinion.
I sincerely hope that you'll be able to get threw this - and that you can get the help that you need!
6 Aug 2010
Hi, I just started effexor a month and a half ago, the psychitrist I see explained his concern with Effexor and Cymbalta, he said his experience has shown him many ppl cannot completely get off effexor, why? Reason not known, just that these 2 drugs inparticular pose very difficult detox. Perhaps you need to talk to your health professional and continue on a small dose? My Dr. says he has many patients who have ended up having to do that with Effexor.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have cervial spondylodis and very bad back and take the Tramadol for that but also for Depression. It kills two birds with one stone. I do not ...
11 answers • 3 Dec 2010
... as before. I was sent to a pain management Dr. and he started me off on 50 mg Fentanly patch. about 3 months latter we went to 75 . 3 months ...
3 answers • 16 Jun 2011
I have recently been prescribed tramadol 200 mg once a day to help withdrawal from dialaudid 4m.I am terrified to keep taking this stuff,it sounds ...
2 answers • 4 Jul 2012
Sertraline make me worse in school? I have bad anxiety&have a hard time concentrating on schoolwork?
Hello my name is Sarah, My doctor has diagnosed me with depression and anxiety, my doctor prescribed me Sertraline 100 MG, it is my third day today ...
3 answers • 2 Mar 2014
I took 60 fifty mg tramadol over a ten day period and stopped when the bottle was empty. Back pain. Not getting more. I am having terrible anxiety ...
3 answers • 21 Jun 2015